| Catalog Number |
PLEE60A |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the staples were malformed after firing.Changed to another one to continue the surgery but the same problem happened again.Changed to a new one to complete surgery.There was no patient consequence nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/7/2026.D4: batch #unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished #plee60a, with lot/batch #a98g8f, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/31/2026.D4: batch #674d16.Correction: d4 (udi, expiration date), h4.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee60a device was returned with no apparent damage and with no reload present.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.Additionally, photo was provided and it showed tissue that has been cut and stapled.The event described could not be confirmed as the device performed without any difficulties noted.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 674d16, and no non-conformances were identified.